Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had tetanus shot and noticed numbness at injection site. No swelling or redness. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My 10 year old had a tetanus shot today in his right arm as part of his normal check up. He now has slight numbness in three of his fingers on his right hand. No other swelling or redness and the pain where the shot was done is very minor. I assume that the numbness is due to the needle hitting a nerve. Do I need to get him to a doctor tonight?
Posted Tue, 26 Mar 2013 in Vaccinations
Answered by Dr. Shoaib Khan 1 hour later
Hello and welcome to XXXXXXX

Thank you for writing to us.

One of the side-effects of a tetanus shot is numbness in the same arm or parts of the same arm, to which the shot was administered.

It is important to note that this side-effect does subside on its own in a few days. But, if any side-effects of the tetanus shot do not subside within 5 days, you will have to visit a doctor immediately.

In the meantime, local application of a warm compress, and massage of the arm should help in improving circulation.

I hope this information helps. Do write back to me for any further clarifications. I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor